Subject: ADR to CIPRO
I am really glad to have come across this discussion group and to discover I am not the only one suffering problems after taking a quinolone drug. I was recently prescribed CIPRO by my doctor and as a result I have now developed a number of side-effects from taking this drug. I took it for 7 days (14 x 250mg). Side-effects started with flatulence on day 3, then I began to notice fleeting joint pains, aches in various parts of my body and the sensation that I could feel my heart beat. On the evening of day 7 I had what I can only describe as a panic attack. After that a night of sleeplessness, sweating and feelings of anxiety. Needless to say I took no more CIPRO after this.
In the 2 and a half weeks since I stopped taking the drug my joint pains (knees, elbows, wrists) have worsened and I have aches that come and go in various parts of my body, the neck is the worst. I have near constant earache, poor concentration and my head feels spaced out. Also today a new symptom: tingling in my legs and the back of my head. I wonder what is next?
I have ordered a copy of the book "Bitter Pills" in order to find out more about what is happening to me. The NYTimes has the first chapter of this book online at http://www.nytimes.com/books/first/f/fried-pills.html
Its astonishing to do a search on Google and to find so many others who have suffered by taking this drug as well. http://groups.google.com/groups?q=cipro+pains
I understand that CIPRO can cause erosion of cartilage in joints. I am considering taking glucosamine and chondroitin in order, hopefully to, protect my joints from the worst effects. Has anyone found that taking glucosamine has been a help?
Do others find, that like me, their symptoms are getting worst since they stopped the drug rather than better?
Last Updated 8/03/04